Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 63, NWS Brownsville, TX

December 6, 2021

NWS Brownsville, TX issued this small craft advisory at Dec 6, 2021, 7:41 AM CST. It took effect at Dec 6, 2021, 4:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 7:41 AM CST (13:41 UTC)
In effect from
Dec 6, 2021, 4:00 PM CST
Expired
Dec 7, 2021, 1:00 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

719 
WHUS74 KBRO 061341
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
741 AM CST Mon Dec 6 2021

GMZ150-155-170-175-062200-
/O.NEW.KBRO.SC.Y.0063.211206T2200Z-211207T0700Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
741 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CST TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 4 PM this afternoon to 1 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
148 
WHUS74 KBRO 062153
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
353 PM CST Mon Dec 6 2021

GMZ150-155-170-175-070700-
/O.CON.KBRO.SC.Y.0063.211206T2200Z-211207T0700Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
353 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
TUESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 4 PM this afternoon to 1 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 5:38 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 6, 5:38 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
538 AM CST Mon Dec 6 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...The passage of a front through the aerodromes will
occur this afternoon. The timing of the precipitation in the TAFs
is based on the HRRR model. Overall, MVFR to VFR will occur
through the next 24 hours.
&&

.PREV DISCUSSION... /issued 310 AM CST Mon Dec 6 2021/

SHORT TERM (Now through Tuesday): The most recent surface analysis
indicated a cold front exiting the Texas Panhandle. This front will
pass through Deep South Texas and the Rio Grande Valley later today
into tonight, with the best chance for shower and thunderstorm
activity over the central and eastern portions of the BRO CWFA,
especially the adjacent coastal waters. Dry weather will return for
the inland area on Tuesday, with precipitation possibly lingering
over the lower Texas coastal waters at that time. Temperature-wise,
above normal highs today will be tempered to more near normal lows
tonight and highs on Tuesday courtesy of the passage of the front.

LONG TERM (Tuesday Night through Sunday): The frontal boundary
and a weak coastal trough continue light rain chances offshore on
Wednesday into Thursday. The next mid-level trough swings across the
Pacific coast on Thursday, working into the Rockies by Friday,
and through the Plains on Saturday. At the surface, a cold front
drives through Texas on Saturday with high pressure expected
Sunday into early next week.

Moderate to strong southwesterly flow aloft Thursday through
Friday, coupled with gusty southerly flow at the surface, as low
pressure deepens into the Plains, should lead to near or new
record high temps Thursday and Friday afternoons. Have stuck with
model blends for now, which topple multiple records Friday,
lending a bit more confidence to the late week heat.

The best chance of rain remains generally along the coast with the
cold front into Saturday afternoon before kicking offshore
Saturday night. Temperatures dip a few degrees cooler for the
weekend, with a welcome relief in humidity values behind the
front.

MARINE (Now through Tuesday): Buoy 42020 reported South winds
around 18 knots gusting to around 21 knots with seas slightly over
5.5 feet with a period of 7 seconds at 250 CST/850 UTC. A cold front
is expected to pass through the Lower Texas Coast later today,
bringing increasing winds and building seas at that time and through
tonight. Small Craft Exercise Caution will be in effect for the
Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles
offshore, and marine observation platforms will need to be monitored
to ensure that winds and/or seas do not slip into Small Craft
Advisory criteria. Improved marine conditions, with more moderate
winds and seas, will occur on Tuesday as the cold front moves
farther away and high pressure builds in from the north.

Tuesday Night through Sunday: Light onshore winds and generally
favorable marine conditions return on Wednesday along the lower
Texas coast and continue into Thursday. A weak coastal trough of
low pressure may allow a few showers or isolated thunderstorms
offshore Wednesday into Thursday. The pressure gradient
strengthens into early Saturday with moderate southerly flow
gradually building seas. SCEC to SCA conditions are expected on
Saturday as a cold front arrives with moderate northerly winds and
scattered showers or thunderstorms. SCA conditions continue into
at least Sunday afternoon.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  58  72  64 /  10  50  10  10
BROWNSVILLE          86  59  74  65 /  10  50  10  10
HARLINGEN            86  57  72  62 /  10  50  10  10
MCALLEN              86  58  72  62 /  10  40   0  10
RIO GRANDE CITY      87  58  74  60 /  10  20   0   0
SOUTH PADRE ISLAND   79  64  72  69 /  10  60  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
https://weather.gov/rgv
Hazardous weather outlook, Dec 6, 3:40 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
340 AM CST Mon Dec 6 2021

TXZ248>257-351-353-071200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
340 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-071200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
340 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories are possible along the Lower Texas Coast
this evening through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.